Alert archive / Puerto Rico / Red Flag Warnings in 2014

Red Flag Warning 12, NWS JSJ

July 7, 2014

NWS JSJ issued this red flag warning at Jul 7, 2014, 3:00 AM CDT. It took effect at Jul 7, 2014, 9:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2014, 3:00 AM CDT (08:00 UTC)
In effect from
Jul 7, 2014, 9:00 AM CDT
Expired
Jul 7, 2014, 5:00 PM CDT
In force
8 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WWCA82 TJSJ 070800
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
400 AM AST MON JUL 7 2014

...VERY SIGNIFICANT RED FLAG EVENT EXPECTED TODAY...

.VERY DRY AIR IN COMBINATION WITH STRONG WINDS AND VERY DRY FUELS
WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS TODAY. ANY EXISTING
FIRES TODAY WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO
CONTAIN. VERY POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT WITH MAX
RH OF 70 PERCENT OR LESS.

PRZ014-025-VIZ002-071600-
/O.NEW.TJSJ.FW.W.0012.140707T1400Z-140707T2200Z/
/O.NEW.TJSJ.FW.A.0010.140708T1300Z-140708T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-VIEQUES-ST CROIX-
400 AM AST MON JUL 7 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST
THIS EVENING FOR VERY LOW HUMIDITIES AND STRONG WINDS FOR FIRE
WEATHER ZONES 002...014 AND 025...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE
WEATHER ZONES 002...014 AND 025...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 014 AND 025. FIRE WEATHER 
  ZONE 002. 

* 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH WITH
  GUSTS TO 35 MPH. 

* KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITIES: MID 30S AT CAMP SANTIAGO AND
  BETWEEN 45 TO 50 PERCENT AT CABO ROJO...GUANICA...VIEQUES AND
  SAINT CROIX. VERY POOR RH RECOVERY EXPECTED TONIGHT WITH MAX RH
  OF 70 PERCENT OR LESS.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

PRZ015-071600-
/O.NEW.TJSJ.FW.W.0012.140707T1400Z-140707T2200Z/
SOUTHERN HILLS-
400 AM AST MON JUL 7 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST
THIS EVENING FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER
ZONE 015...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 015.

* 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS AT 15 MPH WITH
  GUSTS TO 25 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 650.

* 10-HR FUEL MOISTURE: AROUND 8 PERCENT.

* MINIMUM RELATIVE HUMIDITY: 40 TO 45 PERCENT. VERY POOR RH
  RECOVERY EXPECTED TONIGHT WITH MAX RH OF 75 PERCENT OR LESS.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

&&

$$
ROSA
2 follow-up statements
305 
WWCA82 TJSJ 071623
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1223 PM AST MON JUL 7 2014

...SIGNIFICANT RED FLAG EVENT EXPECTED TODAY...

.VERY DRY AIR IN COMBINATION WITH STRONG WINDS AND VERY DRY FUELS
WILL RESULT IN HIGH FIRE WEATHER CONDITIONS TODAY. ANY EXISTING
FIRES TODAY WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO
CONTAIN. VERY POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT WITH MAX
RH OF 70 PERCENT OR LESS.

PRZ014-072200-
/O.CON.TJSJ.FW.W.0012.000000T0000Z-140707T2200Z/
/O.CON.TJSJ.FW.A.0010.140708T1300Z-140708T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-
1223 PM AST MON JUL 7 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING
FOR VERY LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONE
014... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS
FOR FIRE WEATHER ZONE 014...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM AST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONE 014.

* 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 20 TO 25 MPH 
  WITH GUSTS TO 35 MPH. 

* KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITIES: LOW 40S AT CAMP SANTIAGO AND
  BETWEEN 45 TO 50 PERCENT AT CABO ROJO...GUANICA...VIEQUES AND
  SAINT CROIX. VERY POOR RH RECOVERY EXPECTED TONIGHT WITH MAX RH
  OF 70 PERCENT OR LESS.

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH 
  RESPECT TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. 
  AVOID ANY EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR 
  BRUSH. DO NOT TOSS CIGARETTES ON THE GROUND. REPORT NEW 
  WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW 
  ENFORCEMENT OFFICE. OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT
24 HOURS. A COMBINATION OF FUELS AND WEATHER CONDITIONS SUPPORT
EXTREME FIRE DANGER AND/OR FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
299 
WWCA82 TJSJ 072207
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
607 PM AST MON JUL 7 2014

...RED FLAG WARNING HAS EXPIRED FOR TODAY...HOWEVER A RED FLAG
WATCH CONTINUES...

.DRY AIR IN COMBINATION WITH STRONG WINDS AND OVERALL DRY FUELS
WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS FOR TUESDAY
AFTERNOON.

PRZ014-025-VIZ002-080800-
/O.EXP.TJSJ.FW.W.0012.000000T0000Z-140707T2200Z/
/O.CON.TJSJ.FW.A.0010.140708T1300Z-140708T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-VIEQUES-ST CROIX-
607 PM AST MON JUL 7 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR LOW HUMIDITIES AND STRONG WINDS FOR
FIRE WEATHER ZONES 002...014 AND 025...

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 002...014
AND 025...

A FIRE WEATHER WATCH WILL BE IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 014 AND 025. FIRE WEATHER 
  ZONE 002. 

* 20-FOOT WINDS: EAST SOUTHEAST SUSTAINED WINDS 17 TO 22 MPH WITH
  GUSTS UP TO 30 MPH.

* KEETCH-BYRAM DROUGHT INDEX (KBDI): AROUND 700.

* 10-HR FUEL MOISTURE: 7 TO 9 PERCENT.

* MINIMUM RELATIVE HUMIDITIES: NEAR 40 AT CAMP SANTIAGO AND
  BETWEEN 45 TO 50 PERCENT AT CABO ROJO...GUANICA...VIEQUES AND
  SAINT CROIX. 

* IMPACTS...PEOPLE ARE URGED TO EXERCISE EXTREME CARE WITH RESPECT
  TO OUTDOOR ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID ANY
  EQUIPMENT THAT CAN CAUSE SPARKS NEAR DRY GRASS OR BRUSH. DO NOT
  TOSS CIGARETTES ON THE GROUND. REPORT NEW WILDFIRES QUICKLY TO
  THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. OUTDOOR
  BURNING IS PROHIBITED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR TYPICALLY 24 TO 36 HOURS IN ADVANCE. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 6, 8:46 PM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jul 6, 8:46 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
946 PM AST SUN JUL 6 2014

.UPDATE...A DRIER/DUSTY AIR MASS HAS REACHED THE LOCAL AREA AND IS
EXPECTED TO CONTINUE THROUGH MOST OF THE WORK WEEK. LOW MOISTURE
CONTENT AND SYNOPTIC SCALE SUBSIDENCE WILL LIMIT THE SHOWER DEVELOPMENT
ACROSS THE LOCAL ISLANDS OVER THE NEXT SEVERAL DAYS. ANY SHOWER WILL
BE DEPENDENT ON INCOMING MOISTURE EMBEDDED IN THE TRADE WINDS. FRESH
TO STRONG WINDS COMBINED WITH LOW RH WILL LEAD TO ELEVATED FIRE DANGER
ACROSS THE SOUTHERN COASTAL PLAINS OF PUERTO RICO MONDAY AND TUESDAY
AFTERNOON. NO CHANGES WERE INTRODUCED TO THE FORECAST PACKAGE AS IT
REMAINS IN LINE WITH LATEST THINKING.

&&

.AVIATION...VFR CONDS EXPECTED THROUGH THE FORECAST PERIOD.
SAHARAN DUST HAS REACHED THE LOCAL FLYING AREA AND WILL CONTINUE
THROUGH AT LEAST MIDWEEK. AS A RESULT...LOCALLY REDUCED VISIBILITIES
OF 6-8 SM ARE POSSIBLE OVER THE NEXT FEW DAYS. TJSJ RAOB SHOWED
MAINLY EAST WINDS AR 15-20 KT BELOW FL070.

&&

.MARINE...STRONG HIGH PRESSURE WILL BUILD OVER THE CENTRAL ATLANTIC...
RESULTING IN SEAS OF 4-6 FEET AND WINDS OF 15-20 KT ACROSS THE
LOCAL WATERS. THEREFORE...SMALL CRAFT OPERATORS SHOULD EXERCISE
CAUTION FOR SEAS UP TO 6 FEET AND WINDS UP TO 21 KT.

&&

.PREV DISCUSSION... /ISSUED 247 PM AST SUN JUL 6 2014/

SYNOPSIS... SURFACE HIGH PRESSURE OVER CENTRAL ATLANTIC WILL KEEP
MODERATE TO FRESH EASTERLY BREEZES OVER THE LOCAL AREA FOR THE
NEXT FEW DAYS. DENSE SAHARAN AIR LAYER IS EXPECTED TO REACH THE
LOCAL AREA EARLY ON MONDAY.

DISCUSSION...THROUGH 2 PM AST THE AFTERNOON...ONLY ISOLATED
SHOWERS WERE NOTED NEAR CATANO AND OVER AGUADILLA. REST OF PUERTO
RICO WAS PARTLY CLOUDY WITH LITTLE SHOWER ACTIVITY. DUE TO A
SOUTHEAST WIND FLOW AT THE SURFACE...HIGHER THAN NORMAL
TEMPERATURES WERE OBSERVED OVER THE NORTHERN SLOPES OF PUERTO
RICO.

A DRIER AIR MASS IS EXPECTED TO MOVE OVER THE AREA MONDAY. LATEST
FORECAST SOUNDING FOR SAN JUAN INDICATED PRECIPITABLE WATER VALUES
WILL DECREASE TO AS LOW 1.07 INCHES THURSDAY. IN ADDITION DENSE
SAHARAN AIR LAYER IS EXPECTED TO REACH THE LOCAL AREA EARLY ON
MONDAY. THEREFORE DRY...HOT AND HAZY CONDITIONS ARE EXPECTED OVER
THE LOCAL AREA FROM MONDAY THROUGH THE MIDDLE OF NEXT WEEK.
ANOTHER TROPICAL WAVE IS FORECAST TO APPROACH THE LOCAL REGION
FRIDAY. HOWEVER..NO SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED
WITH THE PASSAGE OF THIS FEATURE.

AVIATION...SHRA/TSRA EXPECTED OVER THE NORTHWEST QUARTER OF
PUERTO RICO WITH MOUNTAINS OBSCURATION WITH BRIEF PERIODS OF MVFR
CONDITIONS. VFR WITH ISOLATED SHRA ELSEWHERE ACROSS THE REGION THROUGH
THE FORECAST PERIOD.

MARINE...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS
THE LOCAL WATERS. MODERATE TO FRESH WINDS ARE EXPECTED FOR THE
NEXT FEW DAYS AS A STRONG SURFACE HIGH PRESSURE PREVAILS OVER THE
CENTRAL ATLANTIC. WINDS WILL BE UP TO 20 KNOTS AND SEAS WILL BE
MAINLY BETWEEN 4 AND 6 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  91  79  90 /  10  10  10  10
STT  80  89  80  89 /  10  10  10  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

09/11
Hazardous weather outlook, Jul 6, 5:13 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
613 AM AST SUN JUL 6 2014

AMZ710>745-PRZ001>013-071015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
613 AM AST SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY AS HOT AND
VERY DRY AIR ASSOCIATED WITH SAHARAN AIR MOVES ACROSS THE AREA.
FIREFIGHTERS AND FIRE MANAGERS ARE HIGHLY ENCOURAGED TO PLAN
ACCORDINGLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-071015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
613 AM AST SUN JUL 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FIRE WEATHER CONDITIONS MAY OCCUR ON MONDAY AND TUESDAY AS HOT
AND VERY DRY AIR ASSOCIATED WITH SAHARAN AIR MOVES ACROSS THE AREA.
FIREFIGHTERS AND FIRE MANAGERS ARE HIGHLY ENCOURAGED TO PLAN
ACCORDINGLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:00 AM CDTFire Weather WatchJSJ25 hr
Jul 7, 10:02 AM CDTSpecial Marine WarningJSJ28 min

Nearby

Red Flag Warnings in Puerto Rico, 2014Red Flag Warnings in U.S. Virgin Islands, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.